Is there anyone who is taking Levoxyl who feels it is inconsistent from batch to batch and is different on every new batch. I take 3 of the white 50 mcg. pills because allergic to dyes, but have been doing that for years. Every time I get a new refill which is a different batch I get what I call a hypothyroid crash and all the symptoms come back on again and then I usually get a little better and then it leaves me either better or worse than the last one. My body senses a difference and I go through this every month. Does anyone experience any difference from batch to batch. thank you
Levothyroxine sodium is unstable in the presence of light, temperature, air, and humidity. Unless the manufacturing process can be carefully and consistently controlled, levothyroxine sodium products may not be fully potent through the labeled expiration date, or be of consistent potency from lot to lot.
Manufacturers of approved levothyroxine sodium (tablet or capsule) in the United States:
Abbott - Synthroid
Alara - Levo-T
Jerome Stevens - Unithroid
Jones Pharma/King - Levoxyl
Lloyd (distributed by Forest) - Levothroid
Institute Biochimique - Tirosint
Vintage - Levolet (not marketed in the US)
Are you takiing Levoxyl, which as noted above is a brand name manufactured by Jones Pharma/King, or are you taking generic levothyroxine?
I have had no problems with consistency with my Levoxyl. Different pharmacies buy generics from different manufacturers, and even the same pharmacy can switch suppliers without informing patients. This is where the inconsistencies usually come in.
Thank you I know about the generics, so have never been on them. This is the brand name Levoxyl and since I have been out west I have had this problem. Changed pharmacies and still the same. Their company told me they ship them out here in small parcel UPS with no climate control so I just wonder if it is that. Thanks for your help.
Thanks so much for that info. As I said it is the brand name not the generic but I still think they have similar problems with potency because they are changing their formula again and I don't know why. Also I know read somewhere about a doctor in Harvard or somewhere that dared to say he even worries about the consistency from batch to batch in brand name medications. I never had the trouble with Synthroid but that was years ago. Can't take Synthroid because of allergy to an additive. Maybe it is because I have to take 3 instead of one. Have had nightmares with the thyroxine anyway. thanks for your comment and the info.
It is the Pfizer website. They don't actively say it but when I was trying to find some explanation for my problems, I found their latest package insert at it listed 2 additional inactive ingredients that were not in the formula change since 2002, and my current package insert still had the old 3 inactive ingredients. So I investigated thinking this was my problem. I finally got someone after months to tell me the real story. They petitioned the FDA in 2008 for this change and that is why there package insert on their website says as of 2008 and mine all still say 2007. But she said they only now are starting to release the new formula with the 2 added inactive ingredients only on a couple a strengths. She didn't know when they would all be coming out and I couldn't get a straight answer as to why they were changing the formula and so quiet about it. I suspect they usually change it when they have problems keeping it consistent and maybe that is why the secrecy and why I get problems. I think the way I take it (3 of the white pills) might result in differences from batch to batch even thought you wouldn't think it would, but I suspect this might have something to do with it. I need to go for blood tests soon but with the hypo I am so sick with other things I can never seem to get there. I do have trouble converting, I have had low T3 and high reverse T3 for years but have too much difficulty taking cytomel, heart palps, up and down feeling shaky just not right so I abandoned it, but you are right I do have a definite problem converting just don't know what to do. Am always hypo and it has cause so many long term problems. I have taken it for 29 years and it has been a nightmare. Will try to get the blood tests as soon as I get over my latest constellation of problems hopefully. Thanks for your help.
I don't have a package insert. Can you tell me the what the three old inactive ingredients were and what the two new are?
If your package insert is dated 2007, that would indicate that you are still taking the OLD formula and would not explain your problems. I think there could be a number of reasons for changing the fillers...new products available, better absorption, fewer allergic reactions or sensitivities, etc.
All, or most of, your problems could be because you are hypo. I'd strongly encourage you to get your labwork done. You had a bad experience with Cytomel, but there are other alternatives, and the problem could very well have been that your doctor didn't know how to use it. Many of them don't. Many also fail to tell their patients that the dose ought to be split to avoid that up-and-down feeling. It also takes some getting used to, and the symptoms are often temporary.
Anyway, you've put up with this for long enough. Go and get your blood work done, post it, and we'll see if we can point you toward feeling better.
Yes, the old formula that has been in effect since 2002 has the microcrystalline cellulose, croscarmellose sodium and magnesium stearate. The new one I believe, still says those ingredients plus calcium sulfate dihydrate and sodium bicarbonate.
I am too weak to get out of the house to even get the blood tests. i am now bleeding with periods that last for 5 or 6 weeks and am severely low iron, I know but even that I have trouble taking. I don't have family to help and I just am deteriorating so badly, I know the excessive is partly due to the low thyroid and now perimenopause. Anyway, hope that helps with the ingredients, but as I said she told me they have just released certain dosage strengths with the new ingredients and of course ;your supplier will have to use up the old first. I seem to still be getting the old one and my body doesn't go through medicine changes well so I don't know what I am going to do. Take care
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.